Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 1, 2013, 8:13 PM CDT for Mobile County, Alabama. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2013, 8:13 PM CDT (01:13 UTC)
- Expired
- May 2, 2013, 12:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Mobile County, AL
The radar
The Mobile radar (KMOB), 12 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 8:30 PM CDT | FLASH FLOOD | 1 Wsw Dees, AL | WATER COVERING FORT LAKE RD...ABOUT 1 MILE WEST OF GRAND BAY WILMER ROAD. |
| May 1, 8:30 PM CDT | FLASH FLOOD | 2 Sw Seven Hills, AL | SIX INCHES OF WATER FLOWING OVER NEWMAN RD. |
| May 1, 8:30 PM CDT | FLASH FLOOD | N Union Church, AL | WATER REPORTED OVER GRAND BAY-WILMER ROAD...ABOUT 1/2 MILE NORTH OF THE INTERSECTION WITH FORT LAKE ROAD. |
| May 1, 9:15 PM CDT | HEAVY RAIN 9.92 | 2 N Dees, AL | 9.92 INCHES OF RAINFALL MEASURED BY NWS EMPLOYEE 2 MILES NORTH OF DEES AS OF 915 PM CDT. TORRENTIAL RAIN STILL FALLING. |
| May 1, 10:13 PM CDT | FLASH FLOOD | Grand Bay, AL | FLOODED ROADS AND PARKING LOTS REPORTED IN GRAND BAY AL. |
| May 1, 10:30 PM CDT | FLASH FLOOD | 1 Se Tanner Williams, AL | FLASH FLOODING REPORTED ON DYKES ROAD NORTH OF TANNER WILLIAMS RD. WATER WAS ONE TO TWO FEET DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967
WGUS54 KMOB 020113
FFWMOB
ALC097-020515-
/O.NEW.KMOB.FF.W.0014.130502T0113Z-130502T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
813 PM CDT WED MAY 1 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 1215 AM CDT
* AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
BAND OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER
WESTERN MOBILE COUNTY. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN...
WITH ISOLATED AMOUNTS OVER 4 INCHES OF RAIN HAS FALLEN IN THE LAST
HOUR OVER FAR WESTERN PORTIONS OF MOBILE COUNTY. THESE HEAVY RAINS
ON TOP OF ALREADY SATURATED GROUND WILL LIKELY CAUSE FLASH FLOODING
IN THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
WILMER... SEMMES... DAWES...
GULFCREST... GRAND BAY... CLOVERDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!
EVER TRY TO CROSS OR PLAY IN AN URBAN SPILLWAY OR FLOWING CREEK...EVEN
A SMALL ONE. FLASH FLOODING IS A MAJOR KILLER. BE ESPECIALLY CAUTIOUS AT
NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.
&&
LAT...LON 3048 8841 3073 8842 3077 8841 3109 8843
3102 8821 3042 8823
$$1 follow-up statement
741
WGUS74 KMOB 020220
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
920 PM CDT WED MAY 1 2013
ALC097-020515-
/O.CON.KMOB.FF.W.0014.000000T0000Z-130502T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOBILE AL-
920 PM CDT WED MAY 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
WESTERN MOBILE COUNTY...
AT 830 PM CDT...MOBILE FIRE AND EMS REPORTED WATER COVERING THE ROAD
NEAR THE INTERSECTION OF FORT LAKE ROAD AND GRAND BAY WILMER ROAD.
AT 845 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED SIX
INCHES OF WATER FLOWING OVER NEWMAN ROAD.
AT 915 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE MEASURED 9.92
INCHES OF RAIN ABOUT 2 MILES NORTH OF DEES.
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL
RAINFALL ACROSS WESTERN MOBILE COUNTY...GENERALLY FROM GRAND
BAY...TO SEVEN HILLS...TO WILMER. RAINFALL RATES OF 3 TO 5 INCHES
PER HOUR IS ACCOMPANYING THE HEAVIEST OF THE SHOWERS AND
THUNDERSTORMS. TORRENTIAL RAINS TRAINING OVER THE SAME LOCATIONS
WILL CAUSE FLASH FLOODING IN THE WARNED AREA.
LOCATIONS IMPACTED INCLUDE...
REGIONAL AIRPORT IN WEST MOBILE... DAWES... SEMMES...
CLOVERDALE... GRAND BAY... DEES...
WILMER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3048 8841 3073 8842 3077 8841 3109 8843
3102 8821 3042 8823
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:50 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 1, 3:50 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT WED MAY 1 2013
.SHORT TERM [TONIGHT THROUGH THURSDAY]...A CLOSE UPPER LOW OVER THE
LOWER MISS RIVER VALLEY WILL MEANDER EASTWARD OVER THE NORTHERN GULF
COAST THE FIRST TWO PERIODS OF THE FORECAST. THE CURRENT BANDS OF
PRECIP STREAMING ONSHORE OVER SE MISS/SW-ERN AL ARE EXPECTED TO
SLOWLY SHIFT EAST. MAY NEED TO EXTEND FLASH FLOOD WATCH ISSUED THIS
PACKAGE EASTWARD AS THE SYSTEM PROGRESSES EAST.
FOR THE SPECIFICS OF THE FORECAST...WITH POPS SO HIGH...HAVE
UNDERCUT MOS GUIDANCE FOR TEMPS. HAVE USED THE LATEST 2.5KM GRIDDED
MOS FOR POPS...ADJUSTING AS NEEDED. /16
[THURSDAY NIGHT THROUGH FRIDAY NIGHT]...A SURFACE LOW ASSOCIATED
WITH THE PLAINS SYSTEM OCCLUDES WITH THE UPPER LOW WITH A SURFACE
TROF/COLD FRONT EXTENDING SOUTHEASTWARD TO THE NORTHEASTERN GULF
SURFACE LOW. THE SURFACE TROF/COLD FRONT ADVANCES INTO THE WESTERN
PORTION OF THE FORECAST AREA ON FRIDAY AND CONTINUES SLOWLY EASTWARD
INTO THE EASTERN PORTION OF THE FORECAST AREA FRIDAY NIGHT.
PRECIPITABLE WATER VALUES REMAIN NEAR 1.5-1.8 THROUGH FRIDAY WHICH
IS 150-170 PERCENT OF NORMAL THEN TRENDS TO MORE TYPICAL VALUES OF
1-1.25 INCHES FRIDAY NIGHT AS THE BEST DEEP LAYER MOISTURE SHIFTS
OFF TO THE EAST. WITH THE ABUNDANT DEEP LAYER MOISTURE AND
PERSISTENT MODERATE ISENTROPIC LIFT ALONG WITH THE FRONTAL BOUNDARY
SLOWLY MOVING INTO THE AREA LATE IN THE PERIOD...THIS WILL KEEP A
WET PATTERN OVER THE FORECAST AREA THROUGH FRIDAY NIGHT. THERE ALSO
CONTINUES TO BE A POTENTIAL FOR LOCALLY HEAVY RAINS WHICH MAY RESULT
IN MINOR FLOODING ISSUES...ESPECIALLY IN URBAN AND LOW LYING AREAS.
WILL HAVE LIKELY TO CATEGORICAL POPS ACROSS THE AREA ON FRIDAY.
TEMPERATURES WILL BE SEVERAL DEGREES BELOW SEASONABLE LEVELS DURING
THE DAY AND A FEW DEGREES ABOVE NORMAL AT NIGHT...EXCEPT FOR
TRENDING SEVERAL DEGREES BELOW NORMAL OVER THE WESTERN HALF OF THE
AREA FRIDAY NIGHT AS THE FRONT MOVES INTO THE AREA. /22
&&
.LONG TERM (SATURDAY THROUGH TUESDAY)...THE UPPER LOW IS EXPECTED TO
CONTINUE SLOWLY EASTWARD ACROSS THE INTERIOR SOUTHEAST STATES
THROUGH MONDAY PER THE MORE CONSISTENT GFS AND WEAKENING WHILE
EVENTUALLY MOVING TO THE CENTRAL EAST COAST ON TUESDAY. THE SURFACE
TROF/COLD FRONT MOVES THROUGH THE REMAINDER OF THE EASTERN PORTION
OF THE FORECAST AREA SATURDAY MORNING WITH A SURFACE RIDGE BUILDING
INTO THE AREA THROUGH THE REMAINDER OF THE PERIOD. WILL HAVE SLIGHT
CHANCE TO CHANCE POPS FOR MUCH OF THE AREA ON SATURDAY TRENDING TO
SLIGHT CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY FOR LINGERING
PRECIPITATION. DRY CONDITIONS FOLLOW FOR SUNDAY NIGHT THROUGH
TUESDAY. TEMPERATURES WILL BE AROUND TEN DEGREES BELOW SEASONABLE
LEVELS ON SATURDAY WHICH GRADUALLY MODERATE TO NEAR SEASONABLE
VALUES BY TUESDAY. /29
&&
.AVIATION [01.18Z KMOB/KBFM/KPNS TAF ISSUANCE]...AS AN UPPER SYSTEM
OVER THE LOWER MISS RIVER VALLEY MEANDERS SLOWLY EAST OVER THE
NORTHERN GULF COAST THROUGH THE FORECAST...PERIODS OF SHRA/TSRA WILL
HELP TO KEEP CIGS AT MVFR/IFR LEVELS INTO THURSDAY. /16
&&
.MARINE...AS A CLOSED UPPER LOW OVER THE LOWER MEANDERS EASTWARD
THROUGH THE LATTER HALF OF THE WEEK... THE CURRENT STRONG EASTERLIES
ARE EXPECTED TO SETTLE SOMEWHAT AT TIMES...BUT GENERALLY AM
EXPECTING TO REMAIN STRONG. THE SURFACE FRONT ASSOCIATED WITH THIS
SYSTEM IS EXPECTED TO CROSS THE AREA FRIDAY NIGHT INTO SATURDAY...
WITH MODERATE OFFSHORE FLOW FOLLOWING. GUIDANCE IS INCONSISTENT IN
DEVELOPING A SURFACE LOW OVER THE NORTHEASTERN GULF OF MEX SOUTH OF
THE MARINE FA THROUGH THE LATER...RESULTING IN INCONSISTENT STRENGTH
OF THE WINDS BEHIND THE FRONT AS IT MOVES SOUTHEAST OF THE AREA. THE
STATISTICAL GUIDANCE HAS BEEN PRETTY CONSISTENT IN A MODERATE
OFFSHORE FLOW...SO HAVE WENT THAT WAY FOR THE FORECAST.
THE WINDS OVER THE WEEKEND ARE EXPECTED TO REMAIN OFFSHORE...THOUGH
GUIDANCE IS HINTING AT A SIGNIFICANT WESTERLY COMPONENT AS A FRONT
GETS PUSHED ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT...BUT BY
MONDAY...A MODERATE TO STRONG NW TO NORTHERLY FLOW RETURNS FOR THE
BEGINNING OF THE COMING WEEK. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 65 73 63 74 50 / 90 70 60 70 60
PENSACOLA 66 74 65 75 56 / 90 70 50 60 60
DESTIN 66 75 65 75 63 / 80 70 50 60 60
EVERGREEN 62 75 61 75 52 / 80 60 40 70 70
WAYNESBORO 62 72 62 72 49 / 90 70 60 70 50
CAMDEN 62 75 62 72 52 / 80 60 40 70 70
CRESTVIEW 63 73 62 76 58 / 90 70 50 60 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAW...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
UPPER MOBILE...WASHINGTON...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL 5 PM FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
&&Hazardous weather outlook, May 1, 6:12 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 612 AM CDT WED MAY 1 2013 ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-021115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE- 612 AM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A FEW STRONGER STORMS COULD PRODUCE GUSTY WINDS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN WILL BE LIKELY WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>633-635-650-655-670-675-021115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 612 AM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. STRONG WINDS OVER THE MARINE AREA WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE FRIDAY INTO SATURDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY.
In the hours before
Special weather statement, May 1, 2:31 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 231 PM CDT WED MAY 1 2013 MSZ075-078-012030- STONE MS-PERRY MS- 231 PM CDT WED MAY 1 2013 ...INTENSE THUNDERSTORMS WILL AFFECT STONE AND SOUTHWESTERN PERRY COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 330 PM CDT... AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTH OF BILOXI...OR 9 MILES EAST OF SAUCIER...AND MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WIGGINS... PERKINSTON... MCHENRY... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS BETWEEN 45 AND 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS EXPECTED TO PRODUCE LOCALIZED STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. &&
Special weather statement, May 1, 3:24 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 324 PM CDT WED MAY 1 2013 ALZ061-063-MSZ079-012130- UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS- 324 PM CDT WED MAY 1 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA... THROUGH 430 PM CDT... AT 320 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF GRAND BAY WAS MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL WEST CENTRAL MOBILE COUNTY RURAL SOUTHEASTERN GEORGE COUNTY THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 2 AND 14. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
Special weather statement, May 1, 3:35 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 335 PM CDT WED MAY 1 2013 MSZ075-076-078-079-012130- STONE MS-PERRY MS-GREENE MS-GEORGE MS- 335 PM CDT WED MAY 1 2013 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN STONE...SOUTHERN PERRY...SOUTHWESTERN GREENE AND WESTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 430 PM CDT... AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF VANCLEAVE...AND MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN GEORGE COUNTY RURAL SOUTHWESTERN GREENE COUNTY RURAL SOUTHERN PERRY COUNTY RURAL EASTERN STONE COUNTY THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS FROM 40 TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS AND FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE AREA. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. &&
Special weather statement, May 1, 5:26 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 526 PM CDT WED MAY 1 2013 MSZ076-079-012315- GREENE MS-GEORGE MS- 526 PM CDT WED MAY 1 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 615 PM CDT... AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 5 MILES SOUTH OF LUCEDALE...OR 15 MILES NORTH OF WADE...AND MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... LUCEDALE...BENNDALE...VERNAL. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH... IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN. MOTORISTS SHOULD BE ON THE LOOKOUT FOR PONDING OF WATER AND FLOODING OF LOW LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. SEEK SAFE SHELTER INDOORS UNTIL THUNDERSTORMS HAVE PASSED. &&
Special weather statement, May 1, 7:08 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 708 PM CDT WED MAY 1 2013 ALZ061-063-020045- UPPER MOBILE AL-LOWER MOBILE AL- 708 PM CDT WED MAY 1 2013 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 745 PM CDT... AT 702 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF TILLMANS CORNER...OR 10 MILES WEST OF I10 AND I65...AND MOVING NORTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... TILLMANS CORNER... THEODORE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 4 AND 17. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. MOTORISTS SHOULD BE ON THE LOOKOUT FOR PONDING OF WATER AND FLOODING OF LOW LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. SEEK SAFE SHELTER INDOORS UNTIL THUNDERSTORMS HAVE PASSED. &&
Local storm report, May 1, 8:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
805 PM CDT WED MAY 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 2 N BARTON 30.80N 88.60W
05/01/2013 GEORGE MS EMERGENCY MNGR
WATER COVERING THE INTERSECTION OF STATE HIGHWAY 63 S AND
COOPER ROAD.
0700 PM FLASH FLOOD LUCEDALE 30.93N 88.59W
05/01/2013 GEORGE MS EMERGENCY MNGR
THREE FEET OF WATER COVERING THE ROAD AT HIGHWAY 198 WEST
AND RAILROAD OVERPASS.
0700 PM FLASH FLOOD 1 E LUCEDALE 30.93N 88.58W
05/01/2013 GEORGE MS EMERGENCY MNGR
WATER COVERING THE INTERSECTION OF HIGHWAY 26 WEST AND
FIG FARM ROAD.
0739 PM HEAVY RAIN 2 WSW AGRICOLA 30.80N 88.56W
05/01/2013 M11.20 INCH GEORGE MS BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT OF 11.2 INCHES OF STORM
TOTAL RAINFALL ON BARTON AGRICOLA RD.
&&
21/CLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:32 PM CDT | Special Marine Warning | MOB | 88 min | |
| May 1, 10:08 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 112 min |
| May 1, 10:43 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| May 1, 11:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| May 2, 12:32 AM CDT | Special Marine Warning | MOB | 88 min | |
| May 2, 12:45 AM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| May 2, 2:28 AM CDT | Areal Flood Warning | MOB | Mobile | 12 hr |
| May 2, 2:57 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| May 2, 3:08 AM CDT | Areal Flood Warning | MOB | Mobile | 12 hr |
| May 2, 5:02 AM CDT | Special Marine Warning | MOB | 88 min | |
| May 2, 5:04 AM CDT | Coastal Flood Statement | MOB | 8 hr | |
| May 2, 5:46 AM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| May 2, 9:02 AM CDT | River Flood Warning | MOB | Baldwin | 26 hr |
| May 2, 10:50 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 36 hr |
| May 2, 12:29 PM CDT | River Flood Warning | MOB | Mobile | 26 hr |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.